Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking Nexium and Zyrtek for cough. Dilated pupils. Doctor feels cough related to anxiety. Is it related to medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I am 20 year old. At the present I am taking nexium and zyrtek for chronic cough (1 1/2 year) and last weeek I noticed a very dialated pupils that do not go away. Is it related to these medicines? also my doctor thinks that the cough is related to my anxiaty but no meds were given to treat that aspect. Please help me to understand what is going on
Posted Tue, 22 May 2012 in Medicines and Side Effects
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query.

For a better understanding of your symptoms I would like to ask you few details:-
-Is the cough continuous or occasionally severe?
-Do you have any problems like regurgitation,burning in stomach and esophagus?
-Since your doctor has said cough could be related to anxiety what are your symptoms of anxiety?
-Did these medicine help to control or stop your cough?
-As the cough has been for quite a long time did you undergo any investigations?

Chronic cough lasting for year and half could be due to GERD (gastro esophageal reflux disorder) / allergy. Nexium (Esomeprazole) a proton pump inhibitor is used to treat gastric ulcers, increased acidity and GERD(gastro esophageal reflux disorder). Zyrtec is a antihistaminic useful against seasonal allergies, rhinitis and other allergic conditions. Both these drugs are associated with a few side effects such as dryness of the mouth, nose and throat; drowsiness; urinary retention; problems in vision like blurred vision; confusion; hyperactivity; loss of sleep; nausea; tiredness; stomach; headache; muscle cramps and so on.

Dilated pupils could have been part of the side effects of zyretec. Discussing with your treating doctor might help you in modifying your medications.

Please write these details to answer your query better.

Awaiting your reply.

Take care and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor